Texas, 2019Flash Flood in Texas, July 14, 2019
July 14, 2019 · NWS LCH · 1 event in 1 county or zone
A slow moving rain band associated with the remnants of Hurricane Barry produced street flooding in Jefferson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving rain band associated with the remnants of Hurricane Barry produced street flooding in Jefferson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 14, 3:34 PM CST, 46 minutes earlier.
Area forecast discussion, Jul 14, 3:34 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
434 PM CDT Sun Jul 14 2019
.DISCUSSION...
Center of Tropical Depression Barry near Shreveport this
afternoon, and expected to continue northward this evening.
Despite this, most of the coastal waters and some inland areas
have experience tropical storm force gusts within the rainbands of
this system. This is partially due to the increased pressure
gradient with the exiting Barry and building high pressure ridging
westward over the Gulf. Until then, will continue the Small Craft
Advisory over the coastal waters through 1 AM, with the outer
waters through 7 am mainly due to residual high seas.
Rainbands spiraling off the Gulf into Barry will continue the
flash flood threat through Monday afternoon. General consensus
shows continued training over SC LA this evening, with additional
bands/convergent zones setting up overnight along and south of
the I-10 corridor to the coast. Flash flood watch continues, and
extended through 4 PM Monday for all LA parishes, and Jefferson/Orange
in SE TX. For the I-10 corridor to the coast, 1 to 3 inches in a
short time period. Additional rainfall amounts of 3 to 6 inches
with isolated storm totals of 10-15 inches. For SE TX/C LA, expect
locally heavy rains of 1 to 2 inches in a short time period.
Additional rainfall amounts of 2 to 4 inches with isolated storm
totals of 5 to 10 inches.
Coastal flood warning continues for Vermilion, Iberia, St. Mary
parishes. Expect 2 to 4 feet above ground level this afternoon
will continue to gradually subside through the as winds relax.
However residual flooding will remain through much of the evening.
Coastal flood advisory continues for Cameron and Calcasieu parishes.
Expect 1 to 3 feet above ground level will continue to develop as
water moves up the ship channel and Calcasieu Lake in Cameron and
Calcasieu Parishes. In addition water levels in eastern Cameron
Parish will continue to rise as water moves through the lower
Mermentau Basin from Vermilion Parish.
For the rest of the forecast, lowering chances of precipitation
will be mainly confined to the usual afternoon showers and
thunderstorms for Tuesday through Friday afternoon, with warming
temperatures and heat index values.
DML
&&
.MARINE...
Barry weakens to a tropical depression near Shreveport Louisiana
and will continue to weaken further this evening and overnight.
Despite being well inland, strong and gusty winds persist over
the coastal waters within the shower and thunderstorms. Small
Craft Advisory continues for all of the coastal waters this
evening, and the 20 to 60 nautical mile zones through daybreak
Monday. Winds and seas will continue to subside as surface high
pressure ridge resumes its grip over the region.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 85 73 89 / 90 80 30 30
LCH 76 87 78 89 / 90 90 40 30
LFT 75 86 76 88 / 90 90 30 30
BPT 77 87 78 89 / 90 90 40 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday afternoon for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 1 AM CDT Monday for LAZ041-073-074.
Wind Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
Coastal Flood Warning until 1 AM CDT Monday for LAZ052>054.
TX...Flash Flood Watch through Monday afternoon for TXZ215-216.
Wind Advisory until 7 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ470-472-475.
Small Craft Advisory until 1 AM CDT Monday for GMZ430-432-435-
450-452-455.
&&
PUBLIC...08Hazardous weather outlook, Jul 14, 4:37 AM CST, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
537 AM CDT Sun Jul 14 2019
TXZ180-201-215-216-259>262-151045-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
537 AM CDT Sun Jul 14 2019
This Hazardous Weather Outlook is for southeast Texas.
.DAY ONE...Today and Tonight.
Occasional showers and isolated thunderstorms will be possible as
rainbands trailing behind Barry move through the region. Gusty winds
and heavy rainfall could accompany some of the stronger storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
LAZ052>054-151045-
Vermilion-Iberia-St. Mary-
537 AM CDT Sun Jul 14 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Storm Surge Warning.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
LAZ027>033-041>045-073-151045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
West Cameron-
537 AM CDT Sun Jul 14 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
LAZ055-074-151045-
Lower St. Martin-East Cameron-
537 AM CDT Sun Jul 14 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
GMZ432-435-452-455-472-475-151045-
Calcasieu Lake-Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
537 AM CDT Sun Jul 14 2019
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
GMZ430-450-470-151045-
Sabine Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
537 AM CDT Sun Jul 14 2019
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Exercise caution conditions will be possible on Monday, with winds
and seas expected to diminish through the remainder of the week.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 14, 12:02 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
102 PM CDT Sun Jul 14 2019
LAZ028-031>033-042-043-141845-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA-
Rapides LA-
102 PM CDT Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES...EASTERN
JEFFERSON DAVIS...EVANGELINE...NORTHWESTERN ACADIA...NORTHWESTERN ST.
LANDRY AND EASTERN ALLEN PARISHES UNTIL 145 PM CDT...
At 101 PM CDT, Doppler radar was tracking a line of strong wind near
Mowata, or near Eunice, moving north at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Opelousas, Eunice, Jennings, Oakdale, Ville Platte, Mamou, Basile,
Oberlin, Glenmora, Elton, Cheneyville, Elizabeth, Turkey Creek, Pine
Prairie, Chataignier, Bayou Chicot, Prairie Ronde, Indian Lake, Savoy
and Duralde.
LAT...LON 3097 9225 3096 9228 3094 9228 3089 9224
3085 9224 3085 9220 3048 9204 3039 9243
3010 9276 3088 9289 3088 9283 3093 9282
3103 9228
TIME...MOT...LOC 1801Z 174DEG 42KT 3043 9248
JonesFlash Flood, Jefferson
- When
- July 14, 4:20 PM CST to 5:50 PM CST
- Where
- Jefferson County, 0.93 mi SSW of Central Hgts to 0.88 mi ENE of Groves
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.009, -93.988
Street flooding was reported in Port Arthur and Port Neches closing some roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, July 14 to 15, 20195 deaths · 4 events
- Lightning Strike in Colorado, July 14, 20191 death · 1 injured · 1 event
- Flash Flood and Hail in Minnesota, July 14, 2019$105,000 · 2 in hail · 20 events
- Tornado and Flash Flooding in Mississippi, July 14, 2019$73,000 · EF0 · 16 events
- Flash Flooding and Flood in Kentucky, July 14 to 18, 2019$80,000 · 53 kt wind · 7 events
- Hail and Damaging Winds in Montana, July 14 to 15, 20191.25 in hail · 23 events
- Damaging Winds in Illinois, July 14, 2019$27,000 · 66 kt wind · 2 events
- Hail in South Dakota, July 14, 20192 in hail · 11 events
- Damaging Winds in Montana, July 14, 201968 kt wind · 11 events
- Damaging Winds in North Dakota, July 14 to 15, 201967 kt wind · 8 events
- Flash Flood and Hail in Minnesota, July 14, 20191.5 in hail · 7 events
- Hail and Damaging Wind in North Dakota, July 14, 20191.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847372.